MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG CIOS ALPHA VA30; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG CIOS ALPHA VA30; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11105200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/01/2023
Type of Reportable Event Death
Event or Problem Description
Siemens became aware of an incident that occurred while operating the cios alpha system.The user reported that during an emergency interventional examination type abdominal aortic aneurysm.The quality image of the system was not suitable to perform the examination protocol endoprosthesis.As a result, the physician decided to perform a surgery.During the surgical procedure that lasted 4 hours, the patient passed away.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens local service engineer inspected the concerned system and successfully performed iqap.The customer is continuing to use the unit.Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
A detailed investigation of the reported event and system was completed.The investigation was performed based on expert discussions considering complaint description, customer service reports, system history and system log files.According to the initially provided information, the user claimed that during an emergency case, an endovascular aortic repair (evar) for a ruptured abdominal aortic aneurysm in an 80-year-old man whose vital prognosis was compromised, the image quality of the system was not suitable with a lot of noise.As a result, it was not possible to see the details needed (e.G., renal arteries), and then the procedure was turned into an open surgery.Unfortunately, the patient died during the surgery due to intra-abdominal rupture with cataclysmic hemorrhage.The onsite service intervention did not show any system problems.The image quality assurance program (iqap) was passed successfully.In addition, images from older procedures, where the customer was satisfied with the image quality were checked.The quality is on a comparable level considering the images from the complained procedure as well as the images provided from previous procedures.The detailed log file investigation and dicom file analysis revealed, that the used started the procedure with program ¿vasculas extremitie¿ that is not intended to be used for abdominal aneurysm.This program was used for 25 minutes.However, there is at least one clear instance where the renal arteries can be seen.The renal arteries were not clearly visualized in the following sequences, mainly due to sub-optimal pigtail placement, even when the customer switched to the preferred program ¿vascular aorta¿ for 2 minutes.Then, the doctor no longer used the c-arm.The product contrast used was visipaque which is generally used when the patient¿s renal function is quite poor.Visipaque is a very weak version of the standard contrast that would show these vessels sufficiently.This likely contributed to the weak visualization of the vessels, in combination with the wrong "organ program" choice.The investigation of this complaint case concludes that application of insufficient contrast volume and strength, unfortunate positioning of the pigtail catheter and mainly the selection of the organ program ¿vasculas extremitie¿ are root causes for an unsuitable image output for the required clinical procedure.No system deficiencies were found.The system worked as specified.
 
Additional Manufacturer Narrative
On 7/17/2024: supplemental mdr 2 was submitted to the fda for correction of the primary udi number in section d4.

Brand Name
CIOS ALPHA VA30
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key17886165
Report Number3004977335-2023-00127
Device Sequence Number6938823
Product Code OWB
UDI-Device Identifier04056869153490
UDI-Public(01)04056869153490(21)43015
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number11105200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/22/2023
07/17/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/27/2023
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale